Rebound effect?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Tania1
New Member


Date Joined Feb 2013
Total Posts : 19
   Posted 5/2/2013 11:59 AM (GMT -6)   
Hello everyone, I was diagnosed with GERD four mounts ago, I have been on 40mg Pantoprazole for 11 weeks straight, it was helpful, I've had an upper endoscope test (two weeks ago) with pretty good results (minimum damage of esophagus), I am on Kaufman diet (works for me), I've lost almost 10 kg (!) during this time and finally started to feel almost good (still have lump sensation in the throat), anyway, I've decided to stop using Pantoprazole (GI Specialist said (after endoscope test) that I can stop PPI anytime and enjoy my life). I've read a lot about rebound effect when people stop using PPI, so I've decided switch from Pantoprazole to Ranitidine (I started my treatment with it). The first three days I felt very good, but today I started to have lump sensation on the chest - exactly the same like I felt before my treatment. The problem is - I don't have heartburn (and didn't have it regularly at all). My question is - is this lump sensation in the chest is rebound? I still hope that I wouldn't have rebound effect but I really can't ignore this strange feeling.
Thank you all and sorry about my mistakes. :)

drtinsac
Regular Member


Date Joined Apr 2012
Total Posts : 458
   Posted 5/2/2013 2:03 PM (GMT -6)   
In my experience, what I experienced as rebound was similar to what I'd experienced before the drug. Plus I had an episode or 2 of heartburn which I never had before the drug. I can't speak for others, but I wouldn't be surprised if that is how it goes. People experience symptoms of reflux differently, and those specific symptoms will probably reoccur or perhaps be more pronounced during rebound-- since that is how your body responds to reflux.

Tania1
New Member


Date Joined Feb 2013
Total Posts : 19
   Posted 5/2/2013 2:22 PM (GMT -6)   
drtinsac, thanks for your reply. From your experience - for how long your rebound lasted? and how did you reduce it? antacids? DGL?

DOGGBONES
Veteran Member


Date Joined Apr 2012
Total Posts : 707
   Posted 5/3/2013 6:15 AM (GMT -6)   
Tania,
Rebound can last up to several weeks, depends on how long you were on ppi's. You can try to control with tums, dgl, aloe, manuka honey, zantac, and other natural supplements to help sooth. As for the lump, chewing gum does offer some relief.

TheSiXness
Veteran Member


Date Joined May 2012
Total Posts : 541
   Posted 5/3/2013 11:56 AM (GMT -6)   
I find it ironic that one of the side effects of ppi's is heartburn...ahh, isn't that what there meant to relieve? Prior to my surgery I was on PPI's that kinda helped, when I switched to Zantac like you it worked alright, but I found relief taking it twice a day. In my experience Zantac's twice a day worked better than any PPi that I tried

Also, doesn't Zantac have a shorter half life than PPI's? Maybe since you switched to a H2 antagonist you have less acid suppression throughout the day and night? Maybe start taking the zantacs twice a day for a couple weeks untill the rebound caused by the PPI goes down.

Also, I had a lot of side effects with Zantacs. Not sure if that's the case with you, but I found pepcid ac to be helpful also with less side effects.
-TheSixness-

Fighting daily pain from gastroparesis, gerd and lpr!
Had the TIF done 2/2012 and still am symptomatic.

Tania1
New Member


Date Joined Feb 2013
Total Posts : 19
   Posted 5/3/2013 3:13 PM (GMT -6)   
DOGGBONES said...
Tania,
Rebound can last up to several weeks, depends on how long you were on ppi's. You can try to control with tums, dgl, aloe, manuka honey, zantac, and other natural supplements to help sooth. As for the lump, chewing gum does offer some relief.

DOGGBONES, thank you.

Tania1
New Member


Date Joined Feb 2013
Total Posts : 19
   Posted 5/3/2013 3:25 PM (GMT -6)   
TheSixness, forgot to say - I have some kind of UTI these days also, so I am on Ciprofloxacin (three days) - and hope my symptoms from it. Thank god, I finished taking it today and I hope to feel better in a few days. And yes, I take Ranitidine (generic from Zantac) twice a day.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, June 18, 2018 6:05 AM (GMT -6)
There are a total of 2,972,719 posts in 326,008 threads.
View Active Threads


Who's Online
This forum has 160855 registered members. Please welcome our newest member, Jack@.
320 Guest(s), 6 Registered Member(s) are currently online.  Details
Solaris719, Melody16, SharonZ, Crazyick, Kay Tee, iPoop